Thunderstorm Wind, St. Tammany
- When
- November 6, 3:10 PM CST
- Where
- St. Tammany County, Bush
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- Public
- Coordinates
- 30.600, -89.900
A few trees were snapped.
A line of strong to severe thunderstorms moved across southeast Louisiana as a strong upper level disturbance moved across the lower Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
A line of strong to severe thunderstorms moved across southeast Louisiana as a strong upper level disturbance moved across the lower Mississippi Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 6, 1:09 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 PM CST MON NOV 6 2006
.UPDATE...
MAIN CONCERNS ARE SEVERE WEATHER POTENTIAL AND HEAVY RAIN/FLOOD
POTENTIAL THIS AFTERNOON AND EVENING. ADJUSTED HIGHS TODAY UP
QUITE A BIT ABOVE EARLIER GUIDANCE AND FORECAST VALUES. THIS HAS
RESULTED IN MODERATE INSTABILITY WITH MSAS LI/S RUNNING -4 TO -6
OVER A LARGE PART OF SOUTHEAST LA TO THE SOUTHEAST OF THE OUTFLOW
BOUNDARY WHICH IS APPROACHING A MCB-BTR LINE. KLIX VAD WIND
PROFILE SHOWS DECENT DIRECTIONAL SHEAR BUT LITTLE SPEED SHEAR IN
THE 0-1 KM LAYER. WILL HAVE TO WATCH THUNDERSTORMS SOUTH OF I-10
IN SOUTHEAST LA FOR ANY ROTATION SINCE THEY BECOME MORE SURFACE
BASED.
SURFACE OUTFLOW CONTINUES TO PUSH HEAVIEST RAIN SOUTHEAST AROUND
15 KNOTS...SO EXCESSIVE RAINFALL POTENTIAL HAS REMAINED LOW THUS
FAR. WIDER SWATH OF HIGH REFLECTIVITY NEAR BATON ROUGE WILL LIKELY
CAUSE SIGNIFICANT PONDING AND POSSIBLY SOME STREET FLOODING.
RAINFALL AMOUNTS SHOULD REMAIN INSUFFICIENT FOR FLASH FLOODING OR
RIVER FLOODING UNLESS THE OUTFLOW BOUNDARY PUTS ON THE BRAKES.
WILL CONTINUE TO MONITOR.
&&
.AVIATION...
MVFR CEILINGS...REDUCED VISIBILITIES...AND WIND GUSTS AVERAGING
AROUND 30 KT IN SHOWERS AND THUNDERSTORMS WILL BE THE MAIN PROBLEM
FOR AVIATORS THIS AFTERNOON AND EVENING. MUCH BETTER VFR WEATHER
WILL RETURN ON TUESDAY.
&&
.HYDROLOGY...
ANTICIPATED QPF AMOUNTS WILL KEEP AREA RIVERS BELOW FLOOD STAGE
THE NEXT SEVERAL DAYS.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ550-
GMZ555-GMZ570-GMZ575.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ550-
GMZ555-GMZ570-GMZ575.
&&
22HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CST MON NOV 6 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-070200- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1145 AM CST MON NOV 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS AND HEAVY RAIN...AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE AREA LATE TODAY AND TONIGHT. AMPLE WARMTH AND MOISTURE AHEAD OF THIS SYSTEM WILL CONTRIBUTE TO THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW TODAY...BUT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG...POSSIBLY DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE WHICH COULD LEAD TO FLOODING OF STREETS AND LOW LYING AREAS. .MARINE...STRONG SOUTHEAST WINDS AND ROUGH SEAS WILL CONTINUE IN THE COASTAL WATERS WHERE SMALL CRAFT ADVISORIES ARE POSTED THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL CONTINUE INTO TUESDAY MORNING...MAINLY OVER COASTAL SECTIONS OF SOUTHEAST LOUSIANA AND MISSISSIPPI. THE THUNDERSTORM THREAT WILL GREATLY DECREASE BY TUESDAY AFTERNOON...AS THE LOW PRESSURE SLIDES TO THE EAST OF THE REGION. ANOTHER ROUND OF ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY...AS A WEAK COLD FRONT SLIDES THROUGH THE REGION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 22
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
A few trees were snapped.
Thunderstorm winds blew down 10 to 15 trees along Interstate 10 in the Bayou Sauvage and Irish Bayou areas of New Orelans East blocking the right lane of the interstate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, November 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 4868, 4867.